Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke





.......................

.......................


Publications [#319400] of Henry Pfister

Papers Published

  1. Pfister, HD; Sason, I; Urbanke, R, Capacity-achieving ensembles for the binary erasure channel with bounded complexity, Ieee Transactions on Information Theory, vol. 51 no. 7 (July, 2005), pp. 2352-2379, Institute of Electrical and Electronics Engineers (IEEE) [doi]
    (last updated on 2019/07/18)

    Abstract:
    We present two sequences of ensembles of non-systematic irregular repeat-accumulate (IRA) codes which asymptotically (as their block length tends to infinity) achieve capacity on the binary erasure channel (BEC) with bounded complexity per information bit. This is in contrast to all previous constructions of capacity-achieving sequences of ensembles whose complexity grows at least like the log of the inverse of the gap (in rate) to capacity. The new bounded complexity result is achieved by puncturing bits, and allowing in this way a sufficient number of state nodes in the Tanner graph representing the codes. We derive an information-theoretic lower bound on the decoding complexity of randomly punctured codes on graphs. The bound holds for every memoryless binary-input output-symmetric (MBIOS) channel and is refined for the binary erasure channel. © 2005 IEEE.

 

dept@math.duke.edu
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320